Theoretical and Mathematical Physics

, Volume 196, Issue 3, pp 1366–1379 | Cite as

Haantjes Algebras of the Lagrange Top

  • G. TondoEmail author


We study a symplectic-Haantjes manifold and a Poisson–Haantjes manifold for the Lagrange top and compute a set of Darboux–Haantjes coordinates. Such coordinates are separation variables for the associated Hamilton–Jacobi equation.


Haantjes algebra Lagrange top 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    P. Tempesta and G. Tondo, “Haantjes algebras and diagonalization,” arXiv:1710.04522v2 [math-ph] (2017).zbMATHGoogle Scholar
  2. 2.
    P. Tempesta and G. Tondo, “Haantjes manifolds of classical integrable systems,” arXiv:1405.5118v3 [nlin.SI] (2014).zbMATHGoogle Scholar
  3. 3.
    I. M. Gelfand and I. Zakharevich, “Webs, Lenard schemes, and the local geometry of bi-Hamiltonian Toda and Lax structures,” Selecta Math., n.s., 6, 131–183 (2000).MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    F. Magri and C. Morosi, “A geometrical characterization of integrable Hamiltonian systems through the theory of Poisson–Nijenhuis manifolds,” Quaderno S, 19, Università di Milano, Milano (1984).Google Scholar
  5. 5.
    Y. Kosmann-Schwarzbach and F. Magri, “Poisson–Nijenhuis structures,” Ann. Inst. H. Poincarè Phys. Théor., 53, 35–81 (1990).MathSciNetzbMATHGoogle Scholar
  6. 6.
    F. Magri, “Recursion operators and Frobenius manifolds,” SIGMA, 8, 076 (2012); arXiv:1210.5320v1 [math.SG] (2012).MathSciNetzbMATHGoogle Scholar
  7. 7.
    F. Magri, “Haantjes manifolds,” J. Phys. Conf. Ser., 482, 012028 (2014).CrossRefGoogle Scholar
  8. 8.
    F. Magri, “WDVV equations,” Nuovo Cimento C, 38, 166 (2015); arXiv:1510.07950v1 [math-ph] (2015).ADSGoogle Scholar
  9. 9.
    F. Magri, “Haantjes manifolds and Veselov systems,” Theor. Math. Phys., 189, 1486–1499 (2016).MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    J. Haantjes, “On Xm-forming sets of eigenvectors,” Indag. Math., 17, 158–162 (1955).CrossRefzbMATHGoogle Scholar
  11. 11.
    A. Nijenhuis, “Xn−1-forming sets of eigenvectors,” Indag. Math., 54, 200–212 (1951).MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    A. Nijenhuis, “Jacobi-type identities for bilinear differential concomitants of certain tensor fields: I, II,” Indag. Math, 17, 390–397, 398–403 (1955).MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    A. Frolicher and A. Nijenhuis, “Theory of vector-valued differential forms: I,” Indag. Math., 18, 338–359 (1956).CrossRefzbMATHGoogle Scholar
  14. 14.
    Y. Kosmann-Schwarzbach, “Beyond recursion operators,” arXiv:1712.08908v1 [math.HO] (2017).zbMATHGoogle Scholar
  15. 15.
    O. I. Bogoyavlenskii, “General algebraic identities for the Nijenhuis and Haantjes tensors,” Izv. Math., 68, 1129–1141 (2004).MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    C. Morosi and G. Tondo, “The quasi-bi-Hamiltonian formulation of the Lagrange top,” J. Phys. A: Math. Gen., 35, 1741–1750 (2002).ADSMathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    C. Morosi and G. Tondo, “Separation of variables in multi-Hamiltonian systems: An application to the Lagrange top,” Theor. Math. Phys., 137, 1550–1560 (2003).MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    A. V. Tsiganov, “On bi-Hamiltonian geometry of the Lagrange top,” J. Phys. A: Math. Theor., 41, 315212 (2008).ADSMathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    G. Falqui and M. Pedroni, “On a Poisson reduction for Gelfand–Zakharevich manifolds,” Rep. Math. Phys., 50, 395–407 (2002).ADSMathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    J. E. Marsden and T. Ratiu, “Reduction of Poisson manifolds,” Lett. Math. Phys., 11, 161–169 (1986).ADSMathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    S. Benenti, “Inertia tensors and Stäckel systems in the Euclidean spaces,” Rend. Sem. Mat. Univ. Politec. Torino, 50, 315–341 (1992).MathSciNetzbMATHGoogle Scholar
  22. 22.
    S. Benenti, “Orthogonal separable dynamical systems,” in: Differential Geometry and Its Applications (Math, Publ. Opava, Vol. 1, O. Kowalski and D. Krupka, eds.), Silesian Univ., Opava (1993), pp. 163–184.Google Scholar
  23. 23.
    S. Benenti, “Special symmetric two-tensors, equivalent dynamical systems, cofactor and bi-cofactor systems,” Acta Appl. Math., 87, 33–91 (2005).MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    C. Morosi and G. Tondo, “Quasi-bi-Hamiltonian systems and separability,” J. Phys. A: Math. Gen., 30, 2799–2806 (1997).ADSMathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    C. Morosi and G. Tondo, “On a class of dynamical systems both quasi-bi-Hamiltonian and bi-Hamiltonian,” Phys. Lett. A, 247, 59–64 (1998).ADSMathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    G. Tondo and C. Morosi, “Bi-Hamiltonian manifolds, quasi-bi-Hamiltonian systems, and separation variables,” Rep. Math. Phys., 44, 255–266 (1999).ADSMathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    G. Tondo and P. Tempesta, “Haantjes structures for the Jacobi–Calogero model and the Benenti systems,” SIGMA, 12, 023 (2016); arXiv:1511.00234v2 [math-ph] (2015).MathSciNetzbMATHGoogle Scholar
  28. 28.
    G. Falqui and M. Pedroni, “Separation of variables for bi-Hamiltonian systems,” Math. Phys. Anal. Geom., 6, 139–179 (2003).MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    S. Benenti, “Separability structures on Riemannian manifolds,” in: Differential Geometrical Methods in Mathematical Physics (Lect. Notes Math., Vol. 836, P. L. Garcia, A. Perez-Rendon, and J. M. Souriau, eds.), Springer, Berlin (1980), pp. 512–538.CrossRefGoogle Scholar
  30. 30.
    G. Falqui, F. Magri, and G. Tondo, “Reduction of bi-Hamiltonian systems and separation of variables: An example from the Boussinesq hierarchy,” Theor. Math. Phys., 122, 176–192 (2000).MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2018

Authors and Affiliations

  1. 1.Dipartimento di Matematica e GeoscienzeUniversità degli Studi di TriesteTriesteItaly

Personalised recommendations